Alert archive / Tennessee / Frost Advisories in 2013

Frost Advisory 3, NWS Nashville, TN

April 20, 201311 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 20, 2013, 2:05 PM CDT for 11 counties in Tennessee. It took effect at Apr 21, 2013, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2013, 2:05 PM CDT (19:05 UTC)
In effect from
Apr 21, 2013, 4:00 AM CDT
Expired
Apr 21, 2013, 8:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WWUS74 KOHX 201905
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT SAT APR 20 2013

...FROST ADVISORY IN EFFECT FOR THE CUMBERLAND PLATEAU REGION
LATE TONIGHT...

.HIGH PRESSURE INFLUENCES WILL PROVIDE FOR MOSTLY CLEAR SKIES ALONG
WITH CALM WINDS LATE TONIGHT ACROSS LOCATIONS JUST WEST OF AND ACROSS
THE CUMBERLAND PLATEAU REGION. AS A RESULT...TEMPERATURES IN THE LOWER
TO MIDDLE 30S ARE EXPECTED...ESPECIALLY IN LOW-LYING SHELTERED
LOCATIONS ACROSS THESE AREAS...ALONG WITH FROST DEVELOPMENT.

TNZ010-011-031>034-065-066-078>080-210500-
/O.NEW.KOHX.FR.Y.0003.130421T0900Z-130421T1300Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...
MCMINNVILLE...ALTAMONT...SPENCER
205 PM CDT SAT APR 20 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. 

* GEOGRAPHIC AREA...LOCATIONS JUST WEST OF AND ACROSS THE
  CUMBERLAND PLATEAU REGION.

* TEMPERATURES...LOW TO MID 30S.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED 
  INDOORS TO PREVENT DAMAGE DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
31
2 follow-up statements
125 
WWUS74 KOHX 210426
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1126 PM CDT SAT APR 20 2013

...FROST ADVISORY IN EFFECT FOR THE CUMBERLAND PLATEAU REGION
LATE TONIGHT...

.A COLD HIGH PRESSURE SYSTEM WILL PROVIDE MOSTLY CLEAR SKIES TO 
THE MID STATE TONIGHT...ALONG WITH CALM WINDS. EASTERN MOST AREAS...
ESPECIALLY THE CUMBERLAND PLATEAU REGION...WILL SEE THE COLDEST 
TEMPERATURES...AS LOWS DIP INTO THE LOWER AND MIDDLE 30S...AND
AREAS OF FROST DEVELOP.

TNZ010-011-031>034-065-066-078>080-211300-
/O.CON.KOHX.FR.Y.0003.130421T0900Z-130421T1300Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...
MCMINNVILLE...ALTAMONT...SPENCER
1126 PM CDT SAT APR 20 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SUNDAY...

* GEOGRAPHIC AREA...LOCATIONS JUST WEST OF AND ACROSS THE 
  CUMBERLAND PLATEAU REGION. 

* TEMPERATURES...LOW TO MID 30S.

* IMPACTS...SENSITIVE VEGETATION SHOULD BE COVERED OR MOVED 
  INDOORS TO PREVENT DAMAGE DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
19
895 
WWUS74 KOHX 211259
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
759 AM CDT SUN APR 21 2013

...FROST ADVISORY IS EXPIRING...

TNZ010-011-031>034-065-066-078>080-211400-
/O.EXP.KOHX.FR.Y.0003.000000T0000Z-130421T1300Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...
MCMINNVILLE...ALTAMONT...SPENCER
759 AM CDT SUN APR 21 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE SUN IS UP AND TEMPERATURES HAVE RISEN TO THE UPPER 30S AND
HIGHER MOST PLACES. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

AL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:19 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 20, 12:19 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 PM CDT SAT APR 20 2013

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH BRIEF GUSTY
WINDS EARLY THIS AFTERNOON BECOMING SUSTAINED LESS THAN 10KNTS
LATER TODAY.

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT SAT APR 20 2013/

UPDATE...FOR 12Z AVIATION FORECAST

AVIATION...
GOOD FLYING WEATHER THIS WEEKEND AS SURFACE RIDGE REMAINS ACROSS
THE REGION NEXT 24 HOURS AND BEYOND KEEPING NORTHERLY FLOW INTO
THE MID STATE AT LEAST THROUGH 18Z SUNDAY WHEN WINDS TURN
SOUTHERLY AND CONTINUE INTO MONDAY AND TUESDAY. ABOUT THE ONLY
CLOUDS I SEE FOR NEXT 24 HOURS ARE SCATTERED TO OCCASIONALLY
BROKEN CIRRUS FIBRATUS THAT WILL BEGIN TO STREAM ACROSS THE AREA
TONIGHT AND DURING THE DAY ON SUNDAY.

BOYD

PREV DISCUSSION... /ISSUED 320 AM CDT SAT APR 20 2013/

DISCUSSION...

.FROST ADVISORY THROUGH 8AM CDT...

HIGH PRESSURE OVER THE REGION HAS ALLOWED FOR DRY
CONDITIONS...LIGHT WINDS AND CLEAR SKIES EARLY THIS MORNING.
TEMPERATURES HAVE DROPPED IN SOME SPOTS ALREADY TO AT OR JUST
BELOW FREEZING. THE LOWEST TEMPS WILL RANGE FROM AROUND 30 TO
37...THUS A FROST ADVISORY FOR THE ENTIRE CWA IS IN EFFECT UNTIL
8AM CDT. THIS SFC HIGH WILL HAVE CONTROL OVER OUR WEATHER THROUGH
MONDAY NIGHT...ALLOWING FOR TEMPS TO STEADILY INCREASE FROM THE
UPPER 50S-LOW 60S TODAY TO THE UPPER 60S-LOW 70S MONDAY. FOR
TONIGHT AGAIN THOUGH...TEMPS WILL DROP INTO THE LOW-MID 30S MAINLY
FOR PORTIONS OF EASTERN MIDDLE TN. MAY NEED ANOTHER FROST ADVISORY
FOR TONIGHT-EARLY SUNDAY MORNING...BUT WILL LET NEXT SHIFT ASSESS
THIS POTENTIAL AFTER THE CURRENT ADVISORY EXPIRES.

BY TUESDAY...OUR GENERAL ZONAL FLOW WILL SHIFT TO SWRLY AS AN
UPPER TROUGH DIVES SOUTHEAST FROM THE PAC NW TO THE CENTRAL
PLAINS. THIS WILL HELP DRAW GULF MOISTURE NORTHWARD AHEAD OF A
DEVELOPING COLD FRONT AND SFC LOW FROM THE GREAT LAKES TO THE
LOWER MS RIVER VALLEY. THIS COLD FRONT DOES NOT APPEAR POTENT AT
THIS TIME...BUT IT HAS SLOWED DOWN A BIT AND SHOULD REACH OUR
WESTERN CWA LATE TUESDAY NIGHT. STILL KEPT POPS IN TUESDAY WEST OF
I-65...BUT THE MAJORITY OF THE SHOWERS/STORMS WILL PASS THROUGH
TUESDAY NIGHT INTO WEDNESDAY MORNING WHERE LIKELY POPS WILL
CONTINUE. THIS FAR OUT...AM NOT SEEING A SEVERE THREAT AT ALL.

AFTER A BRIEF COOL DOWN BEHIND THE COLD FRONT ON WEDNESDAY AND
WEDNESDAY NIGHT (AND POSSIBLY ANOTHER CHANCE FOR FROST WEDNESDAY
NIGHT)...HIGH PRESSURE WILL SETTLE IN BRIEFLY FOR THURSDAY AND
POSSIBLY FRIDAY BEFORE ANOTHER PAC NW TROUGH DEVELOPS ANOTHER SFC
LOW/COLD FRONT ACROSS THE NATION'S MID-SECTION BY SATURDAY. HAVE
INCREASING POPS LATE IN THE EXTENDED WITH SLIGHTLY WARMING TEMPS
FROM THURSDAY ON OUT (ALTHOUGH STILL BELOW NORMAL FOR THIS TIME OF
YEAR) AS THIS SYSTEM APPROACHES MIDDLE TN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Apr 20, 8:12 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
812 AM CDT SAT APR 20 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
812 AM CDT SAT APR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES TONIGHT COULD DROP INTO THE LOWER 30S...MAINLY ALONG
THE UPPER CUMBERLAND REGION. THUS...AREAS OF FROST MAY FORM AGAIN
LATE TONIGHT THERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

07

Nearby

Frost Advisories in Tennessee, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.